Schur multipliers of Cartan pairs

R. H. Levene, N. Spronk, I. G. Todorov, L. Turowska

Research output: Contribution to journalArticlepeer-review

168 Downloads (Pure)


We define the Schur multipliers of a separable von Neumann algebra M with Cartan masa A, generalising the classical Schur multipliers of B(` 2 ). We characterise these as the normal A-bimodule maps on M. If M contains a direct summand isomorphic to the hyper- finite II1 factor, then we show that the Schur multipliers arising from the extended Haagerup tensor product A ⊗eh A are strictly contained in the algebra of all Schur multipliers.
Original languageEnglish
Pages (from-to)413-440
Number of pages28
JournalProceedings of the Edinburgh Mathematical Society
Issue number2
Early online date13 Jun 2016
Publication statusPublished - 2017

Fingerprint Dive into the research topics of 'Schur multipliers of Cartan pairs'. Together they form a unique fingerprint.

Cite this